GET THE APP

Autoimmune Toxicity Following Nivolumab and Ipilimumab Therapy For Hepatocellular Carcinoma-An Interdisciplinary Challenge

Clinical Oncology: Case Reports.

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Autoimmune Toxicity Following Nivolumab and Ipilimumab Therapy For Hepatocellular Carcinoma-An Interdisciplinary Challenge

Abstract

Over the last years, several new drugs have been launched for the treatment of cancer. Immune checkpoint blockade suppresses intrinsic down-regulators of immunity, such as cytotoxic T-lymphocyte Antigen 4 (CTLA-4) and Programmed Cell Death 1 (PD-1) or its ligand, Programmed Cell Death Ligand 1 (PD-L1). Immune checkpoint blockade enhances patient´s immune system and increased survival rates for different cancer subtypes. However, immune checkpoint blockade can lead to autoimmunity with a multitude of side effects that involve the heart, gastrointestinal tract, endocrine glands, skin, CNS and liver. We here present the case of a patient who was admitted to the emergency department with stroke- like symptoms. Whilst monitoring on stroke- unit was ongoing, he developed complete heart block and emergency transvenous pacemaker implantation had to be done. For further monitoring he was transferred to the Intensive Care Unit (ICU). Here, he developed severe shock and eventually died. Severe immune-related adverse events associated with cancer immunotherapy are not uncommon and medical professionals from different clinical departments should be aware of these potential life-threatening events.

Special Features

Full Text

View

Track Your Manuscript

Media Partners

Associations